# SDR 2007FA0001002

- Difficulty date: November 6, 2007
- Submitted: November 8, 2007
- Operation: General aviation
- Make and model: Swrngn SA227*
- Aircraft serial: 858
- System (JASC): 5520 · Elevator Structure
- Part: Torque Tube
- Condition: Sheared
- Location: Lt Elevator
- Part time: 6,734 hours, 4,842 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE PHASE INSPECTION OF THE AIRCRAFT, IT WAS DISCOVERED THAT THE LT ELEVATOR PIVOT PIN ON THE TORQUE TUBE ASSEMBLY PN 27-44026-007 WAS SHEARED. INITIAL INSPECTION REVEALED CORROSION/RUST AND EXTENSIVE PITTING IN THE PIN. THIS PIN IS (1) OF (3) IN A LINEAR LINE ATTACHING THE ELEVATOR TO THE AIRCRAFT STABILIZER. THIS AIRCRAFT IS NORMALLY LOCATED OUTSIDE EXPOSED TO THE WEATHER ELEMENTS NEAR SALT AIR/RAIN. THIS PART ALSO REVEALED A CORRODED VTA BEARING PN VTA04270.  A VISUAL GVI IN THE SUSPECT AREA CAN EASILY INDICATE A PROBLEM FOR CORROSION.  RECOMMENDATION: (1) GVI OF TORQUE TUBE ASSEMBLY IF THE AIRCRAFT IS STORED EXPOSED TO SALT AIR OR RAIN ON A ROUTINE BASIS. (2) GVI OF THE VTA BEARING.   IPC 27-30-10 FIG 1 ITEM 8 AND ITEM 10.
